- Research Article
- Open Access
On The Hadamard's Inequality for Log-Convex Functions on the Coordinates
© M. Alomari and M. Darus. 2009
- Received: 15 January 2009
- Accepted: 20 July 2009
- Published: 3 August 2009
Inequalities of the Hadamard and Jensen types for coordinated log-convex functions defined in a rectangle from the plane and other related results are given.
- Harmonic Function
- Holomorphic Function
- Distinct Point
- Require Result
- Subharmonic Function
If is a positive log-concave function, then the inequality is reversed. Equivalently, a function is log-convex on if is positive and is convex on . Also, if and exists on , then is log-convex if and only if .
A version of Hadamard's inequality for log-convex (concave) functions was given in , as follows.
A convex function on the coordinates was introduced by Dragomir in . A function which is convex in is called coordinated convex on if the partial mapping , and , , are convex for all and .
An inequality of Hadamard's type for coordinated convex mapping on a rectangle from the plane established by Dragomir in , is as follows.
The above inequalities are sharp.
The maximum modulus principle in complex analysis states that if is a holomorphic function, then the modulus cannot exhibit a true local maximum that is properly within the domain of . Characterizations of the maximum principle for sub(super)harmonic functions are considered in , as follows.
In this paper, a new version of the maximum (minimum) principle in terms of convexity, and some inequalities of the Hadamard type are obtained.
As in , we define a log-convex function on the coordinates as follows: a function will be called coordinated log-convex on if the partial mappings , and , , are log-convex for all and . A formal definition of a coordinated log-convex function may be stated as follows.
The proof is straight forward using the elementary properties of log-convexity in one variable.
This follows directly using Lemma 2.2.
The following result holds.
In the following, a Jensen-type inequality for coordinated log-convex functions is considered.
which is as required.
The above result may be generalized to the integral form as follows.
From this inequality it is easy to deduce the required result (2.12).
The subharmonic functions exhibit many properties of convex functions. Next, we give some results for the coordinated convexity and sub(super)harmonic functions.
We now give two version(s) of the Maximum (Minimum) Principle theorem using convexity on the coordinates.
By Proposition 2.9, we get that is sub(super)harmonic. Therefore, by Theorem 1.3 and the maximum principal the required result holds (see [14, page 264]).
By Proposition 2.9, we get that is subharmonic and is superharmonic. Therefore, by Theorem 1.4 and using the maximum principal the required result holds, (see [14, page 264]).
In the following we develop a Hadamard-type inequality for coordinated log-convex functions.
which completes the proof.
The integrals in (3), (4), and (7) in the proof of Theorem 2.11 are evaluated using Maple Software.
In Theorem 3.3, if
Follows directly by applying inequality (1.4).
The authors acknowledge the financial support of the Faculty of Science and Technology, Universiti Kebangsaan Malaysia (UKM–GUP–TMK–07–02–107).
- Dragomir SS: Two mappings in connection to Hadamard's inequalities. Journal of Mathematical Analysis and Applications 1992,167(1):49–56. 10.1016/0022-247X(92)90233-4MathSciNetView ArticleMATHGoogle Scholar
- Dragomir SS, Agarwal RP: Two inequalities for differentiable mappings and applications to special means of real numbers and to trapezoidal formula. Applied Mathematics Letters 1998,11(5):91–95. 10.1016/S0893-9659(98)00086-XMathSciNetView ArticleMATHGoogle Scholar
- Dragomir SS, Cho YJ, Kim SS: Inequalities of Hadamard's type for Lipschitzian mappings and their applications. Journal of Mathematical Analysis and Applications 2000,245(2):489–501. 10.1006/jmaa.2000.6769MathSciNetView ArticleMATHGoogle Scholar
- Dragomir SS, Pearce CEM: Selected Topics on Hermite-Hadamard Inequalities and Applications, RGMIA Monographs. Victoria University, Melbourne City, Australia; 2000.Google Scholar
- Dragomir SS, Wang S: A new inequality of Ostrowski's type in norm and applications to some special means and to some numerical quadrature rules. Tamkang Journal of Mathematics 1997,28(3):239–244.MathSciNetMATHGoogle Scholar
- Dragomir SS, Wang S: Applications of Ostrowski's inequality to the estimation of error bounds for some special means and for some numerical quadrature rules. Applied Mathematics Letters 1998,11(1):105–109. 10.1016/S0893-9659(97)00142-0MathSciNetView ArticleMATHGoogle Scholar
- Dragomir SS, Pearce CEM: Selected Topics on Hermite-Hadamard Inequalities and Applications. RGMIA Monographs, Victoria University, 2000, http://www.staff.vu.edu.au/RGMIA/monographs/hermite_hadamard.html.
- Dragomir SS: On the Hadamard's inequality for convex functions on the co-ordinates in a rectangle from the plane. Taiwanese Journal of Mathematics 2001,5(4):775–788.MathSciNetMATHGoogle Scholar
- Gill PM, Pearce CEM, Pecaric J: Hadamard's inequality for -convex functions. Journal of Mathematical Analysis and Applications 1997,215(2):461–470. 10.1006/jmaa.1997.5645MathSciNetView ArticleMATHGoogle Scholar
- Fink AM: Hadamard's inequality for log-concave functions. Mathematical and Computer Modelling 2000,32(5–6):625–629. 10.1016/S0895-7177(00)00159-XMathSciNetView ArticleMATHGoogle Scholar
- Pachpatte BG: A note on integral inequalities involving two log-convex functions. Mathematical Inequalities & Applications 2004,7(4):511–515.MathSciNetView ArticleMATHGoogle Scholar
- Pecaric J, Rehman AU: On logarithmic convexity for power sums and related results. Journal of Inequalities and Applications 2008, 2008:-9.Google Scholar
- Qi F: A class of logarithmically completely monotonic functions and application to the best bounds in the second Gautschi-Kershaw's inequality. Journal of Computational and Applied Mathematics 2009,224(2):538–543. 10.1016/j.cam.2008.05.030MathSciNetView ArticleMATHGoogle Scholar
- Conway JB: Functions of One Complex Variable. I. 7th edition. Springer, New York, NY, USA; 1995.View ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.